MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 27302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the tip of the catheter or tuohy needle was broken during the procedure.According to the report, there was no injury to the patient.
 
Additional Manufacturer Narrative
Only the catheter was returned.The catheter was patent.However, it did not meet the requirements for leak testing.The catheter was observed to be sheared off the distal end.It is unknown how or when the damage occurred.The catheter met the requirements for the tensile strength and elongation tests.The instructions for use that accompany the device cautions that low tear strength is a characteristic of most unreinforced silicone elastomer materials, and that care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.It also cautions that to avoid possible transection of the catheter during catheter placement, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle, guidewire (if used), and the catheter must be removed simultaneously.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6471573
Report Number2021898-2017-00163
Device Sequence Number332779
Product Code GWM
UDI-Device Identifier00673978246031
UDI-Public00673978246031
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number27302
Device Lot Number210289623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
04/17/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/17/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1